View Single Post
  #10 (permalink)  
Old July 6th, 2008, 03:46 AM
Suzie Q Suzie Q is offline
Junior Member
Beginner
 
Join Date: Jun 2008
Location: Southern California
Posts: 2
Default

Thank you all, dear friends, for your helpful posts, especially re: Mal de Debarquement. I don't think the last doctor, the second neurologist, who listened to me and helped me feel like I wasn't a freak, was all that familiar with Mal de Debarquement. But together, the neurologist and me, decided I would try going cold turkey to get off ALL the pain medicine, which at this point was Tylenol and a bit of Valium before bed to make the headache go away a little so I could at least sleep.

Within 24 hours of stopping all medication, the headache, which by now I had for about six weeks straight, reduced a little, and every day since I have been feeling better little by little. Our conclusion (pending one more CT this coming week, this time focused on the ear) is that I am extremely sensitive to pain medicine of all kinds (which I knew to some extent before), and combined with getting off bus and boat excursions, a cruise ship, town car, etc., the drugs aggravated the post-cruise motion sickness. What started the chain, I believe, was pain killers at the start of and through the cruise for a knee that I sprained the first port out.

That three doctors (internist, ENT specialist, and the first neurologist) prescribed MORE medicine (despite my telling them I was sensitive to general anesthesia and pain pills) which made the pain increase more and more to absolute agony and inability to do hardly anything, is a violation of doctors' primary rule, "Do no harm." I am not generally a cynical person, but that so many doctors pushed drugs without bothering to listen and research the possibility of allergic reactions to pain killers makes me question the practices of doctors towards drug salespersons, who seem to always be in the doctors' waiting rooms!

My suggestion to those who are suffering severe headaches after considerable post-cruise vertigo: Try to keep off the pain meds if you can handle it, and see what happens.

Good luck to everyone.

Suzie Q
Reply With Quote